Alert archive / Georgia / Freeze Warnings in 2013
Freeze Warning 5, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 6, 2013, 2:07 PM EST for 96 counties in Georgia. It took effect at Mar 7, 2013, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2013, 2:07 PM EST (19:07 UTC)
- In effect from
- Mar 7, 2013, 12:00 AM EST
- Expired
- Mar 7, 2013, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991 WWUS72 KFFC 061907 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 207 PM EST WED MAR 6 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070315- /O.NEW.KFFC.FZ.W.0005.130307T0500Z-130307T1400Z/ /O.CON.KFFC.WI.Y.0004.000000T0000Z-130307T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 207 PM EST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. * TEMPERATURES...LOW TEMPERATURES WILL FALL BELOW FREEZING ACROSS NORTH GEORGIA THIS EVENING AND ACROSS CENTRAL GEORGIA AFTER MIDNIGHT. * LOCATIONS...NORTH AND CENTRAL GEORGIA. * WINDS...NORTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. * TIMING...THROUGH THIS EVENING FOR WINDS AND OVERNIGHT INTO THURSDAY MORNING FOR FREEZING TEMPERATURES. * IMPACTS...WINDS MAY TOPPLE WEAK OR DROUGHT STRESSED TREES AND DRIVING HIGH PROFILE VEHICLES MAY BE HAZARDOUS. FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING OR FLOWERING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN TOPPLE TREES OR BRING DOWN LARGE BRANCHES AND WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
2 follow-up statements
078
WWUS72 KFFC 070010
NPWFFC
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EST WED MAR 6 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
/O.EXP.KFFC.WI.Y.0004.000000T0000Z-130307T0000Z/
/O.CON.KFFC.FZ.W.0005.130307T0500Z-130307T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
710 PM EST WED MAR 6 2013
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST THURSDAY...
...WIND ADVISORY HAS EXPIRED...
* TEMPERATURES...LOW TEMPERATURES EXPECTED IN THE MID 20S TO
LOWERS 30S.
* LOCATIONS...NORTH AND CENTRAL GEORGIA.
* TIMING...UNTIL 900 AM EST THURSDAY.
* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND
FLOWERING VEGETATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
&&
$$131 WWUS72 KFFC 070737 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 237 AM EST THU MAR 7 2013 GAZ001>009-011>016-019>021-030>032-041>044-052>054-056-066>071- 071545- /O.NEW.KFFC.FZ.W.0006.130308T0800Z-130308T1400Z/ /O.CON.KFFC.FZ.W.0005.000000T0000Z-130307T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE... EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN 237 AM EST THU MAR 7 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. THE FREEZE WARNING THROUGH 9 AM THIS MORNING REMAINS IN EFFECT. * TEMPERATURES...LOW TEMPERATURES IN THE MID 20S TO LOWER 30S. * LOCATIONS...PORTIONS OF NORTH AND WEST CENTRAL GEORGIA. * TIMING...THROUGH 9 AM THIS MORNING AND AGAIN FROM 3 AM TO 9 AM FRIDAY. * IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND FLOWERING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$ GAZ022>025-027-033>039-045>051-055-057>062-072>076-078>086- 089>098-102>113-071400- /O.CON.KFFC.FZ.W.0005.000000T0000Z-130307T1400Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-NEWTON- MORGAN-GREENE-TALIAFERRO-CLAYTON-HENRY-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE... ATHENS...DECATUR...CONYERS...COVINGTON...MILLEDGEVILLE...MACON... SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN... AMERICUS...CORDELE...VIDALIA 237 AM EST THU MAR 7 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * LOCATIONS...CENTRAL AND PORTIONS OF NORTH GEORGIA. * TIMING...UNTIL 9 AM THIS MORNING. * IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND FLOWERING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 6, 12:55 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 6, 12:55 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1255 PM EST WED MAR 6 2013 .PREV DISCUSSION... /ISSUED 1041 AM EST WED MAR 6 2013/ UPDATE... MEANT TO SEND AN UPDATE AFD EARLIER BUT GOT SIDETRACKED...BY NOW EVERYONE IN IMPACTED COUNTIES SHOULD BE AWARE THAT WE UPGRADED TO WINTER STORM WARNING. STARTED GETTING REPORTS OF 2-3 INCHES AT HIGHER ELEVATIONS AND HAD TO GO AHEAD AND PULL THE TRIGGER FOR THOSE MOUNTAINTOPS. IN PHONE CALLS MADE SINCE THEN...LOOKS LIKE MOST OF THE MOUNTAINTOPS HAVE REACHED 3 INCHES. ALTHOUGH THERE IS A BIT OF CONFUSION WITH THE WARNING...WE ARE CONSIDERING THE HIGHEST AMOUNTS EXPECTED...AND THE MAIN POPULATION AREAS SHOULD NOT SEE MUCH IN THE WAY OF SIGNIFICANT IMPACTS SINCE ACCUMS SHOULD REMAIN 2 INCHES OR BELOW IN THOSE AREAS. THIS IS MAINLY A MOUNTAIN EVENT. ALSO...WITH THE WINDY CONDITIONS...THE MOUNTAIN COUNTIES ARE EXPERIENCING A LOT OF BLOWING SNOW WHICH IS REDUCING VSBYS. MADE ADDITIONAL ADJUSTMENTS TO TEMPS BUT STILL MAY BE TOO HIGH IN THE MOUNTAINS DEPENDING ON HOW THICK THE CLOUD COVER REMAINS. STARTING TO SEE SOME DOWNSLOPING THIN THE CLOUDS OUT ON THE LEE SIDE OF THE SLOPES. THE BACK EDGE OF THE WAVE IS NOW MOVING DOWN INTO THE AREA /AS SEEN ON WATER VAPOR/ SO HOPEFULLY THE SNOW WILL BEGIN TO TAPER OFF OVER THE NEXT SEVERAL HOURS. FOR NOW WILL KEEP THE WIND ADVISORY GOING...SOME AREAS NOT QUITE REACHING THRESHOLDS BUT ENOUGH OF THE AREA IS THAT WE WILL KEEP IT IN PLACE FOR NOW. TDP PREV DISCUSSION... /ISSUED 826 AM EST WED MAR 6 2013/ UPDATE... HAVE GONE THROUGH AND MADE SEVERAL UPDATES TO THE GRIDS THIS MORNING TO ACCOUNT FOR TRENDS. USUALLY IN THESE CASES WE ARE SEEING THE WRAPAROUND FROM THE UPPER LOW BEGIN TO LIFT OUT... BUT AS PER WATER VAPOR AND VIS SATELLITE TRENDS...THE SYSTEM IS ACTUALLY STILL DIGGING SOME. AS A RESULT...SEEING MORE CLOUDS THAN ORIGINALLY EXPECTED...AND SEEING QUITE A FEW FLURRIES IN NORTH GEORGIA SO ADJUSTED WORDING TO FLURRIES THIS MORNING AND SPRINKLES OR FLURRIES THIS AFTERNOON. AS A RESULT...HAD TO ADJUST TEMPERATURE TRENDS AND ENDED UP LOWERING MAX TEMPS ESPECIALLY ACROSS NORTH GEORGIA. MAY NEED TO REEVALUATE THE ENDING TIME OF THE ADVISORY AND PERHAPS LINGER IT PAST 18Z BUT WILL CONTINUE TO EVALUATE THROUGH THE MORNING. TDP PREV DISCUSSION... /ISSUED 645 AM EST WED MAR 6 2013/ SHORT TERM /TODAY THROUGH THURSDAY/... STRONG UPPER LOW DEEPENING OVER THE SOUTHERN APPALACHIANS THIS MORNING...THEN MOVING OFF THE MID ATLANTIC COAST THIS AFTERNOON AND EVENING. EXPECT WRAP AROUND CLOUDS TO CONTINUE TO CIRCULATE SOUTHWARD INTO GEORGIA THIS MORNING. COLD CORE UPPER SYSTEM SHOULD PRODUCE SNOW SHOWERS THROUGH MID MORNING MAINLY NORTH OF ATLANTA TO ATHENS. WILL CONTINUE WITH THE ADVISORY AREA AND HAVE ISSUED AN SPS TO INCLUDE AREAS THAT RECEIVED A DUSTING ALREADY THIS MORNING. HAVE TAKEN POPS OUT AFTER 18Z HOWEVER SOME CLOUDS MAY LINGER OVER THE EXTREME NORTHERN COUNTIES. RIDGING DOMINATES THE STATE TONIGHT THROUGH THURSDAY WITH A DRY NORTHWEST FLOW. TIGHT GRADIENT AROUND DEPARTING UPPER LOW WILL KEEP GUSTY NORTHWEST WINDS OVER THE CWA THROUGH THE DAY...DIMINISHING BY 00Z. WILL CONTINUE WITH WIND ADVISORY. HAVE TWEAKED TEMPERATURES TODAY TOWARD THE SOMEWHAT COOLER MET...OTHERWISE A BLEND. 41 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE DOMINATES THROUGH THE FIRST HALF OF THE EXTENDED ALLOWING FOR DRY WEATHER THROUGH SUNDAY. RIDGING ALOFT BUILDING IN FOR THE WEEKEND WILL HELP OUR MAX TEMPERATURES TO MAKE IT BACK INTO THE 60S WITH A FEW SITES REACHING THE LOWER 70S ACROSS CENTRAL GEORGIA. THIS WILL PUT US NEAR CLIMO FOR THE WEEKEND IN REGARDS TO HIGHS. NEXT CHANCE OF RAIN IN THE EXTENDED ISNT UNTIL EARLY NEXT WEEK. STILL SOME TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF BUT ARE IN BETTER AGREEMENT THAN BEFORE. HAVE GONE WITH THE FASTER GFS SOLUTION WHICH DRAGS A FRONT THROUGH THE CWA ON MONDAY. WITH MUCAPE VALUES AROUND 300 J/KG HAVE GONE AHEAD AND INTRODUCED THUNDER INTO THE GRIDS FOR MONDAY. 11 AVIATION... 12Z UPDATE... STRONG WINDS THE MAIN ISSUED FOR THE DAY. WEST TO NORTHWEST WINDS 15 TO 20KT GUSTING TO 30 TO 35KT CAN BE EXPECTED THROUGH THE DAY. WINDS SHOULD DIMINISH 22Z TO 00Z WITH GUSTS ENDING. STRATUS SHOULD SPREAD INTO THE TAF SITES WITH CSG AND MCN ON SOUTHERN EDGE. EXPECT CEILING HEIGHTS BKN TO OVC035 TO 040. CLOUDS SHOULD SCATTER AFTER 00Z. LIGHT SNOW EXPECTED MAINLY NORTH OF THE TERMINAL SITES THIS MORNING. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CLEARING LATER TODAY. 41 && .AVIATION... 18Z UPDATE... VFR THROUGH THE PERIOD...THOUGH LOW VFR CIGS 4-5KFT WILL CONTINUE ACROSS NORTHERN TAFS FOR A COUPLE OF HOURS...GOING SCT AFTER ABOUT 20Z AND SKC THEREAFTER. EXPECT MID-LEVEL CLOUDINESS /15KFT/ DURING THE DAY WEDNESDAY. NNW WINDS THROUGH THE PERIOD...GUSTING TO 30KT OR SO THIS AFTERNOON BUT DIMINISHING QUICKLY THIS EVENING TO AROUND 10KT AT ATL AND AROUND 5KT ELSEWHERE. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 29 61 33 / 5 0 0 0 ATLANTA 47 31 57 36 / 10 0 0 0 BLAIRSVILLE 39 27 53 30 / 90 10 0 0 CARTERSVILLE 47 29 56 30 / 20 0 0 0 COLUMBUS 51 34 61 37 / 0 0 0 0 GAINESVILLE 45 30 56 35 / 20 0 0 0 MACON 52 30 60 33 / 0 0 0 0 ROME 47 30 56 30 / 20 0 0 0 PEACHTREE CITY 48 29 58 30 / 5 0 0 0 VIDALIA 53 35 61 39 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY... PICKENS...TOWNS...UNION...WHITE. &&
Hazardous weather outlook, Mar 6, 11:22 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1122 AM EST WED MAR 6 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1122 AM EST WED MAR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ICY WINTER WEATHER CONDITIONS ACROSS FAR NORTH GEORGIA TODAY INTO TONIGHT... ...WINDY CONDITIONS ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT... WEATHER HAZARDS EXPECTED... ISOLATED TO SCATTERED SNOW FLURRIES WILL CONTINUE ACROSS FAR NORTH GEORGIA THROUGH THIS AFTERNOON. IN GENERAL...ONLY VERY LIGHT ADDITIONAL ACCUMULATIONS ARE EXPECTED...MAINLY NORTH AND EAST OF A LINE FROM CHATSWORTH TO JASPER...DAWSONVILLE...DAHLONEGA AND CLEVELAND. ANY ROADS STILL WET OR SLUSHY FROM TODAYS SNOW MAY RE- FREEZE TONIGHT ACROSS THIS AREA. STRONG AND GUSTY WINDS ARE EXPECTED THROUGH TONIGHT. DISCUSSION... A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE REGION WILL ALLOW WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TO CONTINUE THROUGH TONIGHT. WINDS THIS STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED TREES. PLEASE SEE OUR WIND ADVISORY /NPWFFC/ FOR MORE DETAILS. WRAP-AROUND MOISTURE FROM AN EXITING LOW PRESSURE SYSTEM WILL KEEP MAINLY LIGHT FLURRIES IN THE PICTURE FOR FAR NORTH GEORGIA THROUGH THE AFTERNOON. ANY ADDITIONAL SNOWFALL ACCUMULATIONS SHOULD BE VERY LIGHT...HOWEVER MUCH OF FAR NORTH GEORGIA SAW AROUND A HALF TO ONE INCH OF SNOW OVERNIGHT AND EARLY THIS MORNING...WITH ONE TO THREE INCHES OR MORE AT HIGHER ELEVATIONS. SOME ROADS MAY BE SLICK AND DANGEROUS THROUGH THE AFTERNOON...ESPECIALLY AT THOSE HIGHER ELEVATIONS. ANY WET OR SLUSHY ROADS WILL LIKELY RE-DEVELOP SLICK AND ICY SPOTS TONIGHT AS TEMPERATURES DROP INTO THE 20S OVER FAR NORTH GEORGIA. PLEASE SEE OUR WINTER WEATHER WARNING /WSWFFC/ AND SPECIAL WEATHER STATEMENT /SPSFFC/ FOR MORE DETAILS ON THIS WINTER WEATHER EVENT. FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TONIGHT AND A FREEZE WARNING WILL LIKELY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... DISCUSSION... A FREEZE WARNING MAY BE NEEDED FOR PORTIONS OF NORTH GEORGIA AGAIN THURSDAY NIGHT. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH NORTH AND CENTRAL GEORGIA ON MONDAY. ALTHOUGH INSTABILITY APPEARS TO REMAIN SOMEWHAT LIMITED AT THIS TIME...ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM. CONFIDENCE REMAINS LOW ON THE TIMING OF THIS SYSTEM DUE TO MODEL INCONSISTENCIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW AMOUNT REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Mar 6, 12:39 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 PM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM SNOW CLEVELAND 34.60N 83.76W
03/06/2013 E0.0 INCH WHITE GA PUBLIC
PUBLIC REPORTED A DUSTING/TRACE OF SNOW IN CLEVELAND, GA.
&&
DDARBELocal storm report, Mar 6, 12:49 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW SMITHGALL WOODS CONSERV 34.69N 83.77W
03/06/2013 E0.0 INCH WHITE GA PARK/FOREST SRVC
SMITHGALL WOODS STATE PARK EMPLOYEE REPORTED A TRACE OF
SNOW THIS MORNING. AS OF THIS AFTERNOON SNOW IS STILL
FALLING...BUT NOT ACCUMULATING.
&&
MNORDLocal storm report, Mar 6, 1:04 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 5 SE SANDERSVILLE 32.93N 82.75W
03/05/2013 WASHINGTON GA UTILITY COMPANY
UTILITY COMPANY REPORTS TREES AND POWERLINES DOWN ACROSS
SOTUHERN SECTIONS OF WASHINGTON COUNTY.
&&
DEESELocal storm report, Mar 6, 1:05 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW HIAWASSEE 34.95N 83.76W
03/05/2013 E0.5 INCH TOWNS GA 911 CALL CENTER
THE 911 CALL CENTER IN TOWNS COUNTY REPORTED THAT AS OF 3
AM ON MARCH 6...A HALF INCH OF SNOW HAD FALLEN.
0430 AM SNOW AMICALOLA FALLS STATE P 34.57N 84.24W
03/06/2013 E1.0 INCH DAWSON GA EMERGENCY MNGR
0745 AM SNOW 15 NW DAWSONVILLE 34.57N 84.31W
03/06/2013 E1.0 INCH DAWSON GA PUBLIC
0800 AM SNOW AMICALOLA FALLS STATE P 34.57N 84.24W
03/06/2013 E1.0 INCH DAWSON GA PARK/FOREST SRVC
AMICALOLA FALLS STATE PARK REPORTS AN ESTIMATED 1 INCH
SNOW ACCUMULATION.
0800 AM SNOW SMITHGALL WOODS CONSERV 34.69N 83.77W
03/06/2013 E0.0 INCH WHITE GA PARK/FOREST SRVC
SMITHGALL WOODS STATE PARK EMPLOYEE REPORTED A TRACE OF
SNOW THIS MORNING. AS OF THIS AFTERNOON SNOW IS STILL
FALLING...BUT NOT ACCUMULATING.
0800 AM SNOW HIAWASSEE 34.95N 83.76W
03/06/2013 E2.0 INCH TOWNS GA PARK/FOREST SRVC
USFS EMPLOYEE REPORTED 2 INCHES OF SNOW ACCUMULATION AT
2100 FEET.
0800 AM SNOW BRASSTOWN BALD 34.87N 83.81W
03/06/2013 E4.0 INCH TOWNS GA PARK/FOREST SRVC
USFS EMPLOYEE REPORTED 4 INCH SNOW ACCUMULATION AT 2500
FEET.
0825 AM SNOW 2 W HIAWASSEE 34.95N 83.79W
03/06/2013 M2.0 INCH TOWNS GA EMERGENCY MNGR
THE TOWNS COUNTY EMERGENCY MANAGER REPORTED 2 INCHES OF
SNOW WITH HEAVY SNOW STILL FALLING.
0833 AM HEAVY SNOW 1 W BRASSTOWN BALD 34.87N 83.83W
03/06/2013 E3.0 INCH UNION GA PUBLIC
0930 AM SNOW BLAIRSVILLE 34.88N 83.96W
03/06/2013 E1.5 INCH UNION GA EMERGENCY MNGR
0945 AM HEAVY SNOW COHUTTA WILDERNESS 34.98N 84.59W
03/06/2013 E2.5 INCH FANNIN GA EMERGENCY MNGR
0945 AM SNOW BLUE RIDGE 34.86N 84.32W
03/06/2013 E1.0 INCH FANNIN GA EMERGENCY MNGR
1000 AM SNOW DAWSONVILLE 34.42N 84.12W
03/06/2013 E1.0 INCH DAWSON GA EMERGENCY MNGR
1015 AM HEAVY SNOW VOGEL STATE PARK 34.77N 83.92W
03/06/2013 E3.0 INCH UNION GA PARK/FOREST SRVC
VOGEL STATE PARK REPORTS AROUND AN INCH ACCUMULATION IN
THE WOODS...BETWEEN 2-3 INCHES IN OPEN AREAS...AND
NOTHING ON THE ROADS.
1015 AM HEAVY SNOW AMICALOLA FALLS STATE P 34.57N 84.24W
03/06/2013 E3.0 INCH DAWSON GA PUBLIC
THE LODGE AT AMICALOLA FALLS STATE PARK REPORTS BETWEEN
2-3 INCHES ACCUMULATION.
1200 PM SNOW FORT MOUNTAIN STATE PAR 34.76N 84.71W
03/06/2013 E2.0 INCH MURRAY GA PARK/FOREST SRVC
FORT MOUNTAIN STATE PARK REPORTS TOTAL OF TWO INCHES OF
SNOW ACCUMULATION.
1210 PM SNOW 5 E HIAWASSEE 34.95N 83.67W
03/06/2013 E1.5 INCH TOWNS GA PUBLIC
LAUREL MOUNTAIN CABINS REPORTED 1.5 INCHES OF SNOW.
1215 PM SNOW 4 E HIAWASSEE 34.95N 83.69W
03/06/2013 E1.5 INCH TOWNS GA PUBLIC
HENSON COVE B AND B REPORTED 1.5 INCHES OF SNOW.
1215 PM SNOW CLEVELAND 34.60N 83.76W
03/06/2013 E0.0 INCH WHITE GA PUBLIC
PUBLIC REPORTED A DUSTING/TRACE OF SNOW IN CLEVELAND, GA.
&&
MNORDLocal storm report, Mar 6, 1:06 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 SE SANDERSVILLE 32.93N 82.75W
03/05/2013 WASHINGTON GA UTILITY COMPANY
UTILITY COMPANY REPORTS TREES AND POWERLINES DOWN ACROSS
SOTUHERN SECTIONS OF WASHINGTON COUNTY.
&&
DEESESpecial weather statement, Mar 6, 1:13 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 113 PM EST WED MAR 6 2013 GAZ001>009-011>016-019>023-071115- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL- 113 PM EST WED MAR 6 2013 ...ICY ROADS AND FLURRIES POSSIBLE ACROSS FAR NORTH GEORGIA TONIGHT... THE SNOW SHOWERS THAT BROUGHT MEASURABLE SNOWFALL ONCE AGAIN TO FAR NORTH GEORGIA HAVE DIMINISHED TO FLURRIES THIS AFTERNOON. ISOLATED TO SCATTERED LIGHT SNOW FLURRIES WILL CONTINUE INTO THE EVENING HOURS ACROSS FAR NORTH GEORGIA...MAINLY NORTH OF A LINE FROM ROME TO CUMMING AND GAINESVILLE. NO SIGNIFICANT ADDITIONAL ACCUMULATIONS OF SNOWFALL ARE EXPECTED. THIS AREA SAW WIDESPREAD SNOWFALL OF A TRACE TO A HALF OF AN INCH OVERNIGHT AND THIS MORNING WITH 1 TO 4 INCHES AT HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS. TEMPERATURES WILL STRUGGLE TO CLIMB INTO THE MID TO UPPER 30S ACROSS MUCH OF THIS AREA DURING THE REMAINDER OF THIS AFTERNOON AND WILL QUICKLY FALL BACK TO BELOW FREEZING THIS EVENING. ANY ROADS THAT ARE WET OR SLUSHY FROM THE EARLIER SNOWFALL WILL SEE ICY SPOTS DEVELOPING OVERNIGHT INTO THURSDAY MORNING. MOTORISTS ARE URGED TO USE EXTREME CAUTION ACROSS THIS AREA THROUGH MID-MORNING THURSDAY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:06 PM EST | Special Weather Statement | FFC | Glascock, Jefferson | 24 min |
| Mar 5, 7:17 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Washington | 28 min |
| Mar 5, 7:24 PM EST | Special Weather Statement | FFC | Dodge, Laurens, Wheeler | 36 min |
| Mar 5, 7:42 PM EST | Special Weather Statement | FFC | Emanuel | 33 min |
| Mar 5, 8:12 PM EST | Special Weather Statement | FFC | Emanuel | 18 min |
| Mar 6, 8:56 AM EST | Winter Storm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 4 hr |
Nearby
Freeze Warnings in Georgia, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.